Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Wellbutrin Makes Me Sleepy


  • Please log in to reply
8 replies to this topic

#1 aznmlfan

aznmlfan

    Just Registered

    ID: 47947

  • Just Registered
  • 4 posts

Posted 27 April 2010 - 11:07 PM

I've been on Wellbutrin (generic IR bupropion 75mg tid) for a little over a month now. It's been pretty good except I always feel super sleepy about an hour after taking it. The feeling only lasts an hour or two so if I can fight through it, then I'm alright.
From what I've read, usually people get anxious and insomnia. So that makes me to wonder...
Why. and Does this happen to anyone else (what do you do about it?)

#2 Aerial

Aerial

    Member

    ID: 10760

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,431 posts
  • Gender:Female
  • Location:Midwest, Ohio

Posted 28 April 2010 - 08:03 PM

My reaction was the jittery one...but things mellowed out after a couple of weeks.

I've not heard of anyone feeling sleepy after taking the med. Of course, your doctor would be your best advisor. I'd give him/her a call if I were you.

Hugs to you, hon,
Aerial
Posted ImagePosted Image

"We've been around, we fall, we fly
We mostly fall, we mostly run
And every now and then we try
To mend the damage that we've done..."

(Song of Bernadette, lyrics by Leonard Cohen)

"The secret of life is enjoying the passage of time." James Taylor

#3 pyrodruidess

pyrodruidess

    Junior Member

    ID: 47285

  • Junior Member
  • PipPip
  • 77 posts
  • Gender:Female
  • Location:Texas

Posted 28 April 2010 - 09:16 PM

Im on the roller coaster. A few days I will be super tired during the day with the insomnia at night, next day ill be shaky like i had to much caffeine. Next day it will be my anxiety is a bit higher. I think it will continue like that while I adjust to the meds. I just started the 300mg dose after 7 days of the 150mg dose. So Im going to give it the good 6 weeks because my depression has lifted a lot. I hope this helps you.
God works in his own time, and remember delays are always inevitable!

#4 Beyond Words

Beyond Words

    Just Registered

    ID: 48227

  • Just Registered
  • 2 posts

Posted 05 May 2010 - 08:11 PM

I've been on Wellbutrin (generic IR bupropion 75mg tid) for a little over a month now. It's been pretty good except I always feel super sleepy about an hour after taking it. The feeling only lasts an hour or two so if I can fight through it, then I'm alright.
From what I've read, usually people get anxious and insomnia. So that makes me to wonder...
Why. and Does this happen to anyone else (what do you do about it?)


that's what exactly is happening to me man I was wondering if it is because of wb or not.

#5 ArtForArtsSake

ArtForArtsSake

    Newbie

    ID: 47649

  • Newbie
  • Pip
  • 10 posts

Posted 09 May 2010 - 10:39 PM

WOW! I thought I was the only one. I didnt feel as much sleepy as I did sedated. I was more lethargic than usual when I took it. My PDOC was like *** and I was like "yeah, weird huh?"

I dont take it anymore.

#6 ancasterguy

ancasterguy

    Just Registered

    ID: 49104

  • Just Registered
  • 4 posts
  • Location:Hamilton, Ontario Canada

Posted 03 June 2010 - 05:49 PM

WOW! I thought I was the only one. I didnt feel as much sleepy as I did sedated. I was more lethargic than usual when I took it. My PDOC was like *** and I was like "yeah, weird huh?"

I dont take it anymore.

I started taking WellbutrinXl 150mg/1X daily about 4 weeks ago. It made me feel like my thoughts were in a pinball machine. I could barely concentrate enough and long enough to read articles in the newspaper. The doctor increased the dosage to 2X daily. After a few days on it, I feel sleepy sort of drugged in the day but by night time, I'm tired but wide awake. It's odd. I took the regular version of the medication a few years ago and I found it did weird things with numbers. I couldn't recall bank pin numbers, phone numbers I called daily etc. It was strange. Also, last time it took 11weeks to impact my depression. So far no change in mood.

#7 sarah9625

sarah9625

    Newbie

    ID: 49729

  • Newbie
  • Pip
  • 6 posts
  • Location:Florida

Posted 24 June 2010 - 05:20 PM

I've been on Wellbutrin (generic IR bupropion 75mg tid) for a little over a month now. It's been pretty good except I always feel super sleepy about an hour after taking it. The feeling only lasts an hour or two so if I can fight through it, then I'm alright.
From what I've read, usually people get anxious and insomnia. So that makes me to wonder...
Why. and Does this happen to anyone else (what do you do about it?)


YES!! I am 1 week in to Wellbutrin XL 150mg brand. I just got out of bed for the day...its 5:30pm. I went to bed last night at 11:15pm. I AM SOOOOO DIZZY ALL OF THE TIME. I called my Dr and he said to stop taking it. I really dont want to since its really working for me. I just need to get past the dizziness. If I know it will pass then I will rough it out. What do you think?

#8 lisarowe

lisarowe

    Newbie

    ID: 31999

  • Newbie
  • Pip
  • 10 posts

Posted 18 February 2011 - 06:24 PM

Years ago, I was on Wellbutrin XL 300mg for almost a year. I had the honeymoon phase and it settled down. Then, it started making me sleepy after 5-6 months and unable to concentrate on anything. I'm giving Wellbutrin another try. I am on day 4 with the 150mg and it's making me sleepy still. I'm also on 100mg Zoloft which gives me a little energy. Well, more like, it takes my ability to fall asleep so I force myself to do something. Anyway, I found this and found it somewhat helpful.

Many psychiatric and psychoactive drugs incentive, for a small group of people, paradoxical reactions. For example is benzodiazepines (tranquilizers) like Valium, Xanax, and Librium. They can cause anxiety, agitation, anger, and fume. This is very rare and typically found in geriatric populations. Opioids like Morphine, illegal drug, Hydrocodone (Vicodin, Lortab, Norco, Lorcet), Oxycodone (Percocet, Percodan, Oxy-IR, OxyContin), and Codeine typically result in euphoria and sedation. But some people experience dysphoria and are very depressed, sad, and lethargic. And within are people who get large amounts of energy and become almost hypomanic. Amphetamines and other stimulants similar to Ritalin and illegal drug can cause people to become less anxious, tranquil, and rarely culture become tired.

So people sometimes react differently. And it is likely that after a few more days you will adapt to the drug for a time and the side effects will go away.

The second thing that can happen is very sporadic and must be monitored. Antidepressants can cause depression to get worse (and even more rarely people enjoy suicidal thoughts). So it is possible that the drug is making the depression worse and that is causing the sedation.
Like I said this is rare and probably not the case but it should be monitored.

And engineer sure you tell your doctor. If you do not have an appointment for a while then call. You might dawdle a few days to see if you get better but if not then be sure to call. And if you are really concerned telephone now.

And if you have a smaller amount of dopamine (it is chemically imbalanced) compared to an average person it would not make the drug sedating. The most credible difference is that it would be more likely to help because it would increase dopamine. The reason people become depressed any for a week or life is due to a reduction in neurotransmitters like dopamine. Even outlook sad after the death of a friend (which is normal) will alter neurotransmitters but typically that is corrected over time. And people next to chronic depression naturally have altered neurotransmitters.



#9 Achelois

Achelois

    Member

    ID: 50989

  • Just Registered
  • PipPipPipPipPipPipPip
  • 1,255 posts
  • Gender:Not Telling

Posted 18 February 2011 - 06:59 PM

I've been on Wellbutrin (generic IR bupropion 75mg tid) for a little over a month now. It's been pretty good except I always feel super sleepy about an hour after taking it. The feeling only lasts an hour or two so if I can fight through it, then I'm alright.
From what I've read, usually people get anxious and insomnia. So that makes me to wonder...
Why. and Does this happen to anyone else (what do you do about it?)



On the contrary...Btw, 75 mg is VERY low.
Maybe speak to p doc to increase it a bit.
Also, it may take up to 8 weeks to work fully.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users